Alert archive / Oregon / Wind Advisories in 2005

Wind Advisory 18, NWS Pendleton, OR

November 9, 2005Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 9, 2005, 11:48 PM PST for Union County, Oregon. It took effect at Nov 10, 2005, 12:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2005, 11:48 PM PST (07:48 UTC)
In effect from
Nov 10, 2005, 12:00 AM PST
Expired
Nov 10, 2005, 3:01 PM PST
In force
15 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 7.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2005-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2005-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 100748
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1148 PM PST WED NOV 9 2005

...VERY WINDY SOUTH WINDS EXPECTED IN THE GRANDE RONDE VALLEY
OVERNIGHT AND THURSDAY...

.AN APPROACHING COLD FRONT HAS GENERATED A VIGOROUS SOUTH TO NORTH
PRESSURE GRADIENT ACROSS NORTHEAST OREGON. THIS GRADIENT...ALONG
WITH TOPOGRAPHIC EFFECTS...WILL GENERATE VERY WINDY CONDITIONS IN
THE SOUTHERN END OF THE GRANDE RONDE VALLEY THROUGH THURSDAY AFTERNOON.

ORZ049-101800-
/O.NEW.KPDT.WI.Y.0018.051110T0800Z-051111T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...ELGIN...LA GRANDE
1148 PM PST WED NOV 9 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH AT TIMES SHOULD
BE EXPECTED IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY THROUGH
THURSDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR NEAR LADD AND
PYLES CANYONS...INCLUDING THE TOWN OF UNION. WINDS ACROSS THE
REMAINDER OF THE GRANDE RONDE VALLEY WILL GENERALLY BE SOUTHERLY
AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. TRAVELERS IN THE AREA
SHOULD EXPECT VERY ERRATIC AND GUSTY WINDS...AND MEMBERS OF LOCAL
COMMUNITIES SHOULD TAKE PRECAUTIONS TO STRAP DOWN OBJECTS THAT MAY
BECOME AIRBORNE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 101113
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
313 AM PST THU NOV 10 2005

...VERY WINDY SOUTH WINDS IN THE GRANDE RONDE VALLEY TODAY...

.AN APPROACHING COLD FRONT HAS GENERATED A VIGOROUS SOUTH TO
NORTH PRESSURE GRADIENT ACROSS NORTHEAST OREGON. THIS GRADIENT...
ALONG WITH TOPOGRAPHIC EFFECTS...WILL GENERATE VERY WINDY
CONDITIONS IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY THROUGH
THIS AFTERNOON.

ORZ049-102330-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-051111T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...ELGIN...LA GRANDE
313 AM PST THU NOV 10 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH AT TIMES
SHOULD BE EXPECTED IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY
TODAY. THE STRONGEST WINDS WILL OCCUR NEAR
LADD AND PYLES CANYONS...INCLUDING THE TOWN OF UNION. WINDS
ACROSS THE REMAINDER OF THE GRANDE RONDE VALLEY WILL GENERALLY BE
SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. TRAVELERS IN THE
AREA SHOULD EXPECT VERY ERRATIC AND GUSTY WINDS...AND MEMBERS OF
LOCAL COMMUNITIES SHOULD TAKE PRECAUTIONS TO STRAP DOWN OBJECTS
THAT MAY BECOME AIRBORNE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 102301
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
301 PM PST THU NOV 10 2005

...GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE GRANDE RONDE VALLEY
THROUGH THIS EVENING...

ORZ049-110015-
/O.CAN.KPDT.WI.Y.0018.000000T0000Z-051111T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...ELGIN...LA GRANDE
301 PM PST THU NOV 10 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

PRESSURE GRADIENTS ARE BEGINNING TO WEAKEN ACROSS NORTHEAST OREGON
THIS AFTERNOON...AND WILL CONTINUE TO DECREASE INTO THE EVENING.
BREEZY SOUTH WINDS RANGING BETWEEN 15 AND 25 MPH WITH GUSTS TO 35
MPH WILL CONTINUE THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:55 PM PST, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 9, 9:55 PM PST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
955 PM PST WED NOV 9 2005

UPDATED FOR AVIATION DISCUSSION

.UPDATE...ANOTHER COOL AND CLEAR NIGHT IS UNDERWAY COURTESY OF
SURFACE HIGH PRESSURE OVER THE AREA. THE HIGH PRESSURE IS WEAKENING
AND RETREATING TO THE EAST TONIGHT BUT WITH LIGHT WINDS AND CLEAR
SKIES ASIDE FROM SOME HIGH THIN CLOUDS OVER WASHINGTON...OVERNIGHT
TEMPERATURES SHOULD GENERALLY DROP TO VALUES SIMILAR TO LAST NIGHT.
TEMPERATURES ARE RUNNING CLOSE TO LAST NIGHTS VALUES AT THIS
HOUR...EXCEPT FOR THE GRANDE RONDE VALLEY WHERE WINDS HAVE BEEN
STRONG ENOUGH TO MIX DOWN WARMER AIR ALOFT AND TEMPERATURES ARE
STILL IN THE LOWER 40S. EXPECT THAT THESE WINDS WILL KEEP
TEMPERATURES AT LGD IN THE UPPER 20S...4 TO 5 DEGREES WARMER THAN
LAST NIGHT. SUBSIDENCE AND THE LIGHT WINDS SHOULD HELP FOG REDEVELOP
OVER THE COLUMBIA BASIN BEFORE SUNRISE. VISIBILITY IS ALREADY AT 6SM
AT YKM AND PSC AND HRI HAVE ALSO BEEN BELOW 10SM AT TIMES THIS
EVENING. CURRENT FORECAST HAS A GOOD HANDLE ON ALL THIS...SO WILL
NOT UPDATE EXISTING ZONES. 83

&&

AVIATION...VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS
EXCEPT FOR SOME PATCHY FOG IN THE COLUMBIA BASIN AND THE DESCHUTES
PLATEAU FROM 13 TO 17Z. THE FOG MAY CREATE LOCAL MVFR CONDITIONS
NEAR TAF SITES KPSC...KYKM AND KRDM AND ALONG TWEB ROUTES 355...366
AND THE SOUTHERN PORTIONS OF 368. 83

&&

.PREV DISCUSSION... (ISSUED 205 PM PST WED NOV 9 2005)

SHORT TERM...TONIGHT THROUGH SATURDAY. A DISTURBANCE WILL CONTINUE
PASSING TO THE NORTH OF THE AREA TONIGHT AND WITH LIMITED CLOUD
COVER OVERNIGHT TEMPERATURES AGAIN SHOULD FALL INTO THE 20S ACROSS
PORTIONS OF THE TWO STATE AREA. IN ADDITION..PATCHY FOG IS POSSIBLE
OVER THE LOWER COLUMBIA BASIN AT SOME LOCATIONS SUCH AS PSC/HRI. THE
NEXT SYSTEM TO AFFECT THE AREA WILL APPROACH THURSDAY AFTERNOON
SPREADING
CLOUDS AND SOME SHOWERS TO THE EAST SLOPES OF THE WA/OR CASCADES.
THIS WILL MOVE EAST AND AFFECT THE REMAINDER OF THE AREA WITH SOME
SHOWERS THURSDAY NIGHT. A THIRD AND STRONGER STORM SYSTEM WILL NEAR
THE TWO STATE AREA FRIDAY AND FRIDAY NIGHT INCREASING PCPN CHANCES
ALONG WITH WINDS. THE UNSETTLED WEATHER IS EXPECTED TO PERSIST INTO
SATURDAY WITH YET ANOTHER SYSTEM ABOUT TO STRIKE WA/OR SATURDAY
AFTN/EVE.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT...WET CONDITIONS
WILL CONTINUE THROUGH SUNDAY AND MONDAY AS A COUPLE MORE WEATHER
DISTURBANCES WILL MOVE THROUGH THE PACIFIC NORTHWEST.  THE MAIN
STORM TRACK WILL REMAIN OVER WASHINGTON WITH STRONG WEST TO
NORTHWEST FLOW AND BEST AREA FOR PRECIPITATION ALONG THE CASCADE
CREST AND NORTHEAST MOUNTAINS.  SNOW LEVELS WILL REMAIN FAIRLY HIGH
EVEN AS THE DISTURBANCES MOVE THROUGH.  ON TUESDAY THE PRECIPITATION
AREA IS PUSHED FURTHER NORTH WITH LOWER POPS TUESDAY AND WEDNESDAY.
ML

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/83
Hazardous weather outlook, Nov 9, 4:00 AM PST, 19 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
400 AM PST WED NOV 9 2005

WAZ024>030-ORZ041>050-101200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
400 AM PST WED NOV 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

UPPER HIGH PRESSURE WILL BUILD INTO THE REGION WITH MODERATING
TEMPERATURES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SEVERAL WEAK WEATHER DISTURBANCES WILL BRING PERIODS OF UNSETTLED
SHOWERY WEATHER THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.